Just wanted to throw this out to see what someone on here might think...I will be contacting my Dr. today if I can find him, they are moving the office.
Someone may remember my hives that lasted for months, the Dr. had finally put me on Lexapro which ended the horrendous hives I had been suffering from. He had given it to me for anxiety so it was really just an accident that it helped me. I figured the hives were related to the anxiety, duh !
Recently after my sleepwalking incident my new Dr. took me off the Lexapro because I was taking it and cymbalta at the same time. Evidently taking the two of them together is a no-no and can be dangerous if not fatal.
My problem is should I go back on the Lexapro and stop the cymbalta or not? I should have asked him how he had come to his original decision. I had been on the cymbalta longer...!?
I hope you understood that, just let me know if not...
I just did a google search "hives lexapro" and there are thousands of hits about Lexapro causing hives, and even when withdrawl (withdrawal) from this drug it commonly causes hives. So i'm actually thinking the taking Lexapro and your hives going away was possibly a coincidence and not related. Just for kicks and giggles i looked up "hives cymbalta" and that seems to cause hives as well, so now i'm wondering, if it was a drug reaction that caused your hives. hmmmmmmm?
I dont get if your trying to prevent getting hives again or if your hives have come back. I have always thought 'hives' were an allergic reaction, many things from plants to chemicals etc Both our kids get hives from certain washing poweders, oh and DD gets full body hives from morphine and the coating on a lot of medications. She's been able to avoid most of the drugs that are her known triggers but if she has to take something unknown, she also takes an antihystamine as a preventative, it mainly works.
And thats all i can come up with, hope some of it adds food for thought. :o)
I have to admit to sceptism that anxiety was the direct cause of 'your' hives, oh I know it can be the cause but when a persons got so many physiological things happening to them, and take numerous medications, and has a brain thats no longer playing by the rules, then anxiety as the cause makes me just doubtful. Ok and I do have multiple family members with anxiety issues, who also have allergic reactions, and never once has any of them ever had their allergic reactions, put down to their anxiety, theres always been an actual trigger.
I was going to say its not even been suggested to any of them, but it was once. DD was having surgery, listed her allergies to drugs (long list) and whilst she's being prepped, the anastesiologist and surgeon both questioned her allergy to morphine so she explained what happens when she's given it, neither of them saying anything besides it probably wasn't the morphine. A few minutes later she's being asked if she's alright, if she's anxious etc and she's all "no i feel great (grinning lol) why?"
Then the surgeons telling her she's started turning red, and its spreading. She woke up like a beetroot, trying to rip her skin off, which is her reaction to morphine, her hives spread quickly. Apparently they didn't believe her so gave her morphine, they assumed anxiety but the direct cause of her hives, was an adverse drug reaction, its just one of her triggers. [sorry long story but its a good example of someone with hive reactions and anxiety issues, in a situation where anxiety was logical but still not the actual cause]
You can sort of quess by now why i'm a little doubtful its anxiety causing hives, so i do admittedly have a clouded view point lol just being honest with you :o) Anyhoo its something to consider, and I found this that might help too.
Good morning! Just thought I'd throw my two cents in here. Since, as we both know, we are all different, I can't say what may or may not be causing your hives, but.... I recently have had a bout of severe hives/itching that has lasted now more than 3 months. Antihistamines don't help, cortisone cream didn't help. Pretty much everything made it worse.
Now my new dermatologist thinks that it may be an auto-immune reaction to wheat called dermatitis herpetiformis or Duhring's disease. From what I've read since, people with MS (I'm "probable MS" still) are 5 to 10 times more likely to have this kind of gluten sensitivity and from what I've read most do much better when they avoid gluten whether they have a positive result for sensitivity to it or not. Glutin is also one of the leading causes for other types of hives and eczema. I'm trying at the moment to cut it out.... (wish me luck!) ;)
I'm in now way shape or form trying to say this is what you have, but just thought I'd share my recent experience in case it can somehow help you to consider or eliminate other possibilities.
Thanks girls, any kind of suggestions may help if someone has problems with something. And when mine went away so fast after starting the lexapro, it may have been an accident. Sorry about my use of words, I can't come up with them.
It seems my hives did not really happen...I just had some itching and bumps and they went away fast. I couldn't find this post so it took awhile to get back to it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.